Does anyone have experience with Lexapro (escitalopram)?

Discussion in 'Therapy and Medication' started by Witty_Sarcasm, May 29, 2015.

  1. Witty_Sarcasm

    Witty_Sarcasm Writer, Musician, Fun Lover, Magic Maker

    I took my first dose today, and I feel weird...like kind of numb physically, almost like I am floating or something, and seem to be laughing a lot and in an upbeat mood. Almost giddy or something like that. Is this a normal reaction, or is it something out of the norm? I read the information about the drug and possible side effects, but it didn't mention anything like this. I don't think it's bad, just different. I was wondering if anyone else had experience with this, and if you felt the same way. How did you feel after taking it for a while? Did it help you or make things worse? Thanks to anyone who can answer this.
     
  2. bladizzle

    bladizzle Member

    What is your dosage? I was on it for a long time. The key is to start slowly. Not knowing your history, it's difficult to guess the cause of your reaction, if it is even related to the medication. A person's body will react differently depending on whether they took another type of antidepressant before, if they stopped cold turkey, etc. me st doctors start you off at 5 to 10 mg of Lexro and increase it from there. Talk to your doctor. Don't be shy to ask questions. Good luck.
     
  3. Witty_Sarcasm

    Witty_Sarcasm Writer, Musician, Fun Lover, Magic Maker

    She started me off on 10 mg. This is the first antidepressant that I have been on, so I guess my body is just starting to get used to it. I just didn't think it would affect me so quickly. Part of it is probably that I have been getting like 2-3 hours of sleep per night because of anxiety. I might just be overly tired and then now that I am just starting this, my brain doesn't know how to react to it. I feel a bit calmer now so hopefully it will stay that way.
     
  4. bladizzle

    bladizzle Member

    Okay. It sounds like you are doing better. I have been on many different medications and I always found it helpful to think, "This can and will pass," if I thought a medication was making me loopy. I remember taking the first pill of Lexapro (my first medication) and thinking my life and brain would be forever altered. It doesn't work like that, but the ordinary concern over a new med (especially with a lack of sleep) will impact anyone. Stay calm. Breathe deeply. One last personal anecdote: I once had a very high fever and had to go to the ER. They gave me an anti-nausea medication. After a few minutes I started to fidget and I felt like I was going to crawl out of my skin. A nurse looked at me and asked what was wrong. I told her and she said, "GET THE BENADRYL!" I was allergic to a common type of benzene ring structure that formed the base of that medication. Two minutes after getting Benadryl I felt normal. Moreover, I felt better as soon as they told me that I was having a rare but treatable reaction. Long story short, before I told the staff what was going on, I hid the symptoms and blamed myself. I felt so silly, but then I was so grateful that someone actually asked me what I was feeling. Just have someone you can communicate with about your symptoms and always feel free to call your doctor or go to an urgent care or ER if you feel like you may be in danger. Good luck!
     
  5. Witty_Sarcasm

    Witty_Sarcasm Writer, Musician, Fun Lover, Magic Maker

    I am calmer now, even though I had a bit of caffeine...probably not a great idea, but I didn't have anywhere near as much as I usually would. That is scary about the reaction you had, but glad everything turned out alright. I know if I get agitated or more suicidal or anything like that, or just feel really weird (in a bad way), then I need to get help right away. It can be scary trying a new drug, but hopefully when I have it in my system for long enough, it will start to work correctly.
     
  6. Petal

    Petal SF dreamer Staff Alumni SF Supporter

    I am on lexapro for anxiety, yes it can make you feel strange initially, it boosts your serotonin levels so a few side effects could affect you. I do feel like it is helping me, I hope this drug works well for you, best of luck on it and keep up updated. I am also on several medications so I cannot say exactly what it does for me but anyway best wishes :)
     
  7. Witty_Sarcasm

    Witty_Sarcasm Writer, Musician, Fun Lover, Magic Maker

    I felt fine enough to sleep last night, now I'm feeling like I'm in agony ever since I got up. Still 2 hours before I can take the next dose, I really hope that it helps. I have been getting out more, but haven't really talked to anyone in a while, maybe that's part of the problem. I just feel so scared for some reason. Hope that feeling will pass soon.